Format

Send to

Choose Destination
See comment in PubMed Commons below
J Psychiatr Pract. 2004 May;10(3):196-9.

SSRI-induced apathy syndrome: a clinical review.

Author information

1
Department of Behavioral Health and Psychiatry, North Colorado Medical Center, Greeley 80631, USA.

Abstract

The authors review the literature pertaining to selective serotonin reuptake inhibitor (SSRI)-induced apathy syndrome. A literature search of Medline and International Pharmaceutical Abstracts from 1970 to the present was performed for relevant articles. Twelve relevant case reports and one open-label treatment trial were identified. An amotivational, or apathy, syndrome has been reported in a number of patients receiving SSRI treatment over the last decade. This adverse effect has been noted to be dose-dependent and reversible, but is often unrecognized. This phenomenon has caused significant negative consequences for adults as well as social and academic difficulties in adolescents.

PMID:
15330228
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wolters Kluwer
    Loading ...
    Support Center